Alert archive / Texas / Small Craft Advisories in 2017

Small Craft Advisory 1, NWS Brownsville, TX

January 4, 2017

NWS Brownsville, TX issued this small craft advisory at Jan 4, 2017, 5:28 AM CST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2017, 5:28 AM CST (11:28 UTC)
Expired
Jan 4, 2017, 9:00 AM CST
In force
4 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

125 
WHUS74 KBRO 041128
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
528 AM CST WED JAN 4 2017

...FRESH WINDS BEHIND COLD FRONT...

.WINDS OFFSHORE HAVE INCREASED TO FRESH NORTH NORTHEAST BEHIND A 
COLD FRONT. THE INTENSITY WILL PERSIST FOR A FEW HOURS BEFORE 
DECREASING LATER TODAY.

GMZ170-175-041500-
/O.NEW.KBRO.SC.Y.0001.170104T1128Z-170104T1500Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
528 AM CST WED JAN 4 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. 

* WINDS...NORTH NORTHEAST 20 TO 25 KNOTS.

* WAVES/SEAS...FOUR TO SEVEN FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
536 
WHUS74 KBRO 041506
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
906 AM CST WED JAN 4 2017

...SMALL CRAFT ADVISORY FOR THE GULF WATERS FROM 20 TO 60 NAUTICAL
MILES OFFSHORE HAS BEEN ALLOWED TO EXPIRE...

.OBSERVATIONS FROM BUOYS IN THE GULF OF MEXICO INDICATE THAT WINDS
HAVE SUBSIDED BELOW SMALL CRAFT ADVISORY LEVELS OVER THE OUTER
GULF WATERS FOLLOWING THE BRIEF SURGE EARLY THIS MORNING. SMALL
CRAFT OPERATING IN ANY OF THE GULF WATERS SHOULD CONTINUE TO 
EXERCISE CAUTION.

GMZ170-175-041615-
/O.EXP.KBRO.SC.Y.0001.000000T0000Z-170104T1500Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
906 AM CST WED JAN 4 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS HAVE DECREASED BELOW SMALL CRAFT ADVISORY CRITERION.
THEREFORE THE ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

53

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 4, 3:51 AM CST, 1 hour 37 minutes earlier.

Area forecast discussion, Jan 4, 3:51 AM CST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service BROWNSVILLE TX
351 AM CST Wed Jan 4 2017

.SHORT TERM (Now through Thursday):A weak front is roughly half
way through the CWA this morning. Some dense fog will persist for
the lower valley through the early daylight hours until the
combination of moderate northeast winds, rising temperatures, and
falling dew points opens up space between the temp and dew point
profiles. Time height and sounding forecasts show increasing low
level moisture to 850 mb by this afternoon, so will expect thicker
low level clouds as a result. High temps will remain in the 60s
today. Little subsequent change will occur in the short term.
Skies will remain cloudy with low temperatures from the lower 50s
to near 60 tonight and high temps on Thurs back into the 70s as
winds veer to east and then southeast to south.

.LONG TERM (Thursday Night through Tuesday):A change in the
weather pattern is expected at the start of the long term
period...with a strong cold front approaching Deep South Texas by
late Thursday night. The front will quickly move south through
the RGV by Friday morning. Showers will develop along front as it
moves through the region...although deep layer moisture does not
seem overly impressive. However...with flow aloft still generally
out of the south...there will still be chances for light rain or
lingering drizzle through the day Friday mainly over the eastern
areas near the coast. Drier air will be filtering in across the
western portions with rain tapering off more quickly there.
Temperatures will fall steadily Thursday night and into Friday
morning as colder air is advected into the region. Temperatures
will hold nearly steady during the afternoon hours on
Friday...before falling off quickly once again after sunset.

High pressure will follow the cold front Friday night into
Saturday...with a secondary or re-enforcing surge of colder and
drier Plains air. This will generally bring an end to any
lingering precip over the RGV. However...weak coastal trough may
develop in the wake of the cold front and have left slight chances
for coastal locations through the first half of the weekend. Winds
will be even gustier on Saturday morning with this round of
colder air...and wind chill readings will hover just above any
advisory criteria for the Northern Ranchlands. This will be
something to monitor over the next couple of day. Sunday morning
may have the coldest lows...with readings in the mid 30s to mid
40s...however the winds will not be as strong.

High pressure will be in control of the weather through the
remainder of the weekend and into the new work week. Temperatures
will slowly...but steadily rebound through mid week as the high
shifts east and onshore/southerly flow returns.

&&

.MARINE:

Now through Thursday: Dense fog will prevail for a few more hours
over the lower nearshore waters and the Laguna Madre. Northeast
winds will increase to mdt or fresh briefly this morning behind a
cold front. The northeast winds will veer to east and then southeast
by Thursday, weakening to light in the process.

Thursday Night through Sunday: A strong cold front will sweep
through the Gulf Waters Thursday night into Friday morning.
Moderate to strong northerly winds can be expected as the front
passes...with seas building quickly through the day Friday. SCAs
will likely be needed for the Laguna Madre and Gulf Waters late on
Thursday and continuing through Friday. By Friday night into
Saturday...strong surface high pressure will build across Northern
TX allowing for a re-enforcing surge of north winds. Given the
tightening pressure gradient...these winds could be even stronger
and Gale force winds may develop during the early morning hours on
Saturday...with seas building into the 8 to 10 feet range.
However...once the surface high settles in...winds will lessen for
the last half of the weekend although seas will remain elevated.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  66  61  76  58 /  10  10  10  30
BROWNSVILLE          69  61  77  60 /  10  10  10  30
HARLINGEN            66  58  78  56 /   0  10  10  30
MCALLEN              67  58  77  56 /   0  10  10  30
RIO GRANDE CITY      66  57  77  53 /   0  10  10  30
SOUTH PADRE ISLAND   67  63  74  60 /  10  10  10  30

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Dense Fog Advisory until 8 AM CST this morning for TXZ254>257.

GM...Dense Fog Advisory until 8 AM CST this morning for GMZ130-132-
     150.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

54/69
Hazardous weather outlook, Jan 4, 4:20 AM CST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
420 AM CST WED JAN 4 2017

TXZ248>257-051030-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
420 AM CST WED JAN 4 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT

DENSE FOG WILL PERSIST ACROSS PORTIONS OF THE LOWER VALLEY
PENDING THE ARRIVAL OF A COLD FRONT. A DENSE FOG ADVISORY IS IN
EFFECT FOR CAMERON AND WILLACY COUNTIES UNTIL 8 AM.

THERE IS A MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE AN ELEVATED RISK OF RIP CURRENTS FRIDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-051030-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
420 AM CST WED JAN 4 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP FRIDAY AND WILL
PERSIST THROUGH SUNDAY MORNING. GUSTS TO GALE FORCE WILL BE
POSSIBLE ON THE GULF WATERS LATE FRIDAY NIGHT TO EARLY SATURDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Small Craft Advisories in Texas, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.